I have been diagnosed with obstructive sleep apnea and restless leg syndrome (from 3 sleep studies).
I currently sleep with a Bi-Pap machine with pressures 15/11. I take 2 Mirapex 0.125 mg at bedtime.
At first I felt better, slept great at night was awake during day. Last 2 months, symptoms returned.
I get very sleepy during day, have mental fogginess, dizzy, and vision problems.
My PCP told me it was due to my Sleep Apnea. I was prescibed Nugivil 250 MG. I took it for 2 weeks, had many severe symptoms, headaches, increased sleepiness, worse headaches, forgetfullness and lightheadness.
I am being weaned by taking Nuvigil 150 MG for a week and need to see what happens.
Has anyone out there have any knowledge of similiar issues and does anyone have any experience taking Nuvigil or a similiar type of stimulant for daytime sleepiness for Sleep Apnea?
Any information would be greatly accepted. I have tried to investigate my issues on the web and have not had any luck.I am scheduled to see my PCP for a followup tommorow and I do not know what questions to ask.
Again if anyone has any information I would greatly appreciate it. I will say thank you in advance.
I think you should focus on treating the source of your problems - the sleep apnea. It may have stopped working for you because you are experiencing mask leaks (resulting in pressure loss) or need to increase your pressure setting. Taking stimulants is just covering up the problem. I suggest you visit cpap oriented sites like cpaptalk.com and apneasupport.com or sleepguide.com. these sites are very active
I have severe sleep apnea and use a sleep apenea machine and I can tell you it is not a perfect science using this machine it is not a cure and has imperfections, even using this machine I too have day time sleepyness and I have black outs driving my car it is very scary blacking out while driving I need help, I told my doctor and he prescribed me nuvigil and it cured my blackout outs and I felt awake for the first time in years, I felt alive and was able to think clearly and thought I was on cloud nine until the side effects showed up after a few weeks after taking this drug, I tried reducing the dosage but it did not help still chest pains dizziness and neck pain, I may have to stop taking this, i even got respironics to change my machine,respironics has a dark secret there humidifiers don't work they create condisation in the tubes don't believe anyone who tells you different, all I can say if you have sleep apnea like I have it, God help you because you are doomed from this terrible condition, respironics machines create moisture in the tube and wake you in the middle of the night you need to get the insurance company to shell out the big bucks to pay for the more expensive model that monitors the moisture but I can not get american home patient nor united health care to help me I may die one day from blacking out driving my car and it will be because they would not get me what I need, it is a very bad situation for anyone, my doctor agrees with me and is trying to help me the best that he can, but it seems like a losing battle, All these people want to do is give you what they have in stock and feed you lies because the fix costs $5000 for the system one monitored moisture machine and they want you to get the much less expensive $500 model at the expense of you dieing on road from a black out.
Hi, welcome to the forum, Nuvigil will definitely help you to keep awake during the day. Hence, it is quiet useful in sleep apnea and narcolepsy. You have responded well to these drugs. Headaches are the most common adverse effect with the Nuvigil.
It is always better to go for short term treatment. After the weaning of the drug, further monitoring of the symptoms is required. These adverse effects will subside after the completion of the nuvigil therapy. Take care and regards.
I suffer from depression, and anxiety. the depression meds. make me sleepy during the day. I have been on provigil, nuvigil, and adderall (adderrall) before. main problems were chest and nasal convestion, constant clearing of my throat like something is stuck in it, and even facial ticks. if anyone knows of any other stimulants that don't have those side effects, or side effects not that severe. plz let me know! Tks!!
Have you talked to the doctor who prescribed the provigil and nuvigil to see what their opinion is? Did they ever try decreasing your dose to see if you'd have less side effects but still benefit from the medicine?
There are a number of other medications that can be taken to promote wakefulness. You should be aware, though, that the reason provigil and nuvigil are prescribed preferentially over other types of wakefulness-promoting medications because they *typically* cause much less side effects. So if you're that sensitive to the provigil and nuvigil, you may have even more side effects trying to switch to a stimulant. Some of the stimulants used for this purpose include: Ritalin, Focalin, Dexedrine, Desoxyn, and Vyvanse. You said you've already tried Adderall (adderrall) without success, so I left it off this list.
If you haven't tired dosage adjustments or going back and starting one of the medications with a much slower taper onto it, to allow your body time to adjust, so that side effects are less prominant, that's a great place to start. So try discussing that with your doctor and see if they think those things might help. I, myself, had severe issues when I first started Provigil (respiratory distress); after talking to a specialist at Cleveland Clinic, they recommended I back off on the dose and start an extremely slow taper (over the course of 2-3) weeks just to get up to the minimum therapeutic dose. I have Narcolepsy, so taking something to promote wakefulness is very important in my life; however, I also have some neuro-cardiac issues which made my doctors vary wary of trying the stimulant class of drugs. Once I started the slow taper, I no longer had any side effects from Provigil and it worked very well for me. (When discontinuing a drug like this, it's also wise to do a slow graduated taper to get off the medication, again to minimize side effects and withdrawal symptoms.)
Let me know what your doctor says, and update us as to whether you're seeing any improvement or not.
Welcome to the Sleep Disorders community. If you have a moment, go to the front page (hit the back to community button at the top of this page) and locate the poll about sleep topics. I would love to have your feedback. Thanks, H.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.